MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065751614
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
A nurse reported after the loading of the trocars on the sclera it was noticed that all trocars for the instrumentation had a big leakage during vitrectomy surgery.The operation was completed successfully with some difficulties since the doctor was using a contact lens as inverter and the balance salt solution (bss) coming out from the trocar was falling on the lens resulting in blurry lens.Additional information received from company representative that there was no harm occurred to the patient.Also it was clarified that the lens was blurry through out the procedure.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Two opened trocar assemblies in a tray were received.The samples were visually inspected and found to be nonconforming, sample #1 had an opened septum.Sample #2 had a damaged septum with an angled slit.Leak testing could not be performed due to the open septum and damage of the returned samples.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The sample evaluation confirms damage to the septum's.The root cause for why the septum on sample #1 remains open cannot be determined; however a supplier or manufacturing related issue cannot be ruled out.Samples #2, the exact root cause for this complaint is unknown; the damaged condition of the valve could have contributed to the reported event; how and when the valve became damaged cannot be determined from the evaluation performed.An investigation is currently in progress in order to further investigate issues with the trocar opened septum on sample #1.Samples #2 the exact root cause for this complaint is unknown therefore specific action for this complaint cannot be taken.An acceptance quality inspection is performed to ensure product meets release acceptance criteria.This inspection includes evaluation for damaged valves.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16661856
Report Number1644019-2023-00346
Device Sequence Number6615815
Product Code LRO
UDI-Device Identifier00380657516148
UDI-Public00380657516148
Combination Product (Y/N)N
Initial Reporter CountryCY
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue Number8065751614
Device Lot Number14R44D
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2023
Supplement Date Received by Manufacturer05/10/2023
Initial Report FDA Received Date04/03/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM.
Patient SexUnknown